MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL (SINGAPORE) BD INSYTE IV CATHETER; INTRAVASCULAR CATHETER

BECTON DICKINSON MEDICAL (SINGAPORE) BD INSYTE IV CATHETER; INTRAVASCULAR CATHETER
Model Number 381234
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Pain (1994)
Date of Event 08/03/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.(b)(4).Investigation summary: one photo was received by our quality team for evaluation.Upon visual inspection, it was observed that the needle pierced through the catheter.A device history record review found no non-conformances associated with this issue during production of this batch.Based on the investigation, this would have occurred during product application when the product was manipulated or during assembly of catheter.A project has been completed to further address actions required to prevent this incident from occurring during the assembly of the catheter.Customer complaint trends will also continue to be evaluated on a monthly basis.Investigation conclusion: the investigation was able to confirm what customer experienced as needle pierced through catheter was observed on the returned photo.End user risk assessment: severity per p-eura, (b)(4), for needle through catheter is limited (s2) based on the total number of similar complaints received, occurrence (1 / 278,000) x 1,000,000, 3.597 ipm which is remote (o2), the risk is acceptable per ms-qs-034.Root cause description: needle pierced through catheter was observed on the returned photo.This could have occurred during product application when the product was manipulated or during assembly of the catheter.Capa# (b)(4) was raised to address actions required to prevent it from occurring during the assembly of the catheter.A review was performed for the last 12 months of quality notification.There was no quality notification was raised for the reported non-conformance.No abnormality was observed during the manufacturing of the batch.Rationale: the complaint will be monitored and tracked.
 
Event or Problem Description
It was reported that the bd insyte¿ iv catheters experienced needle through the catheter during introduction.The following information was provided by the initial reporter: when puncturing a patient with a pink no.16 catheter, the catheter bent with the mandrel also in the vein.(patient in severe pain).Is the incriminated device contaminated with a dangerous product or blood? yes.Did you come into direct contact with blood or a dangerous product during the incident? no.

Brand Name
BD INSYTE IV CATHETER
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
MDR Report Key10429460
Report Number8041187-2020-00507
Device Sequence Number2816847
Product Code FOZ
UDI-Device Identifier30382903812340
UDI-Public30382903812340
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K151698
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date07/31/2024
Device Model Number381234
Device Catalogue Number381234
Device Lot Number9216415
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/03/2020
Initial Report FDA Received Date08/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;